Tristine's Triumph -- Entry Ten

Read All of Tristine's Triumph

October 12

I woke up this morning and took my shot, and all my other meds. Things were going ok until I went to the bathroom and noticed some spotting. I know that the doctor told me that spotting can be expected after starting the heparin but it still scared me. Instantly, I felt the flood of memories come back to me. All those miscarriages (with the exception of Gabriel) started with spotting. All those nights spent crying myself to sleep started with spotting. The ache of empty arms started with spotting.

Taking a deep breath, I tried to push all those memories out of my head. "It is only brown spotting," I told myself, "You will be ok." I didn't believe myself but I pretended anyway. I figured I would just keep an eye on it.

If it got worse, I would call the doctor. It wasn't like they could do anything anyway. So following my gut instinct of taking it easy, I told my husband what was going on and played on the computer.

By the afternoon, the spotting increased and was red. I cried for a bit because I just was so stressed. What a relief crying was although it didn't take away my fear.

Why the doctors and family tell you not to get upset when you are faced with these things is beyond me. Why not respond with "Here is my shoulder...cry your little heart out. It will make you feel better." Crying is much easier to do then trying to fight off the tears.

Once I was able to get my tears dry, I phoned the doctors office. They called me back and I spoke to the nurse. She reassured me that the spotting was most likely from the heparin and just to take it easy. I was instructed not to lift anything heavy, no intercourse, and no strenuous exercise. I was also instructed to come in on Monday to get blood drawn for a PTT drawn to check to see if my blood is clotting normally since I have been on the heparin. So I guess this means for another anxious weekend.

Send Page To a Friend